MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during one day post-op exam dfr00 intraocular lens iol) was explanted due to a mechanical failure.The incision was enlarged and a vitrectomy was performed.No sutures were used.No patient injury reported.No further information provided.
 
Additional Manufacturer Narrative
Weight/ethnicity: unknown/asked but unavailable.Date of event: best estimate of date of event is between (b)(6) 2021 and (b)(6) 2022.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
H10.Additional narrative, section a3.Gender, male.Section b5.Description of the event, per follow up, the mechanical failure was determined by the patient's visual complaint of constant hazy vision with driving and walking.The lens was not damaged.The lens was replaced with a bausch & lomb (b&l) s122uv +12.50.There was no patient injury.Patient is stable.Additional information: section d9.Device available for evaluation? yes.Returned to manufacturer on dec 9, 2022.Section h3.Device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue with both haptics detached and missing.The lens was cleaned and inspected, and scratches were identified along with lens damage in the haptic region.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.The search revealed that no other complaints were received for this po.Therefore, no escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15887709
Report Number3012236936-2022-02947
Device Sequence Number5099928
Product Code MFK
UDI-Device Identifier05050474750586
UDI-Public(01)05050474750586(17)240727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale